Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2015  |  Volume : 47  |  Issue : 2  |  Page : 219--220

Acebrophylline-induced angioedema

Sanitha Kuriachan1, Mohan Babu V Amberkar1, Manu K Mohan2, Hameed Aboobackar Shahul2, Meenakumari Kamal Kishore1 
1 Department of Pharmacology, Kasturba Medical College, Manipal University, Manipal, Karnataka, India
2 Department of Pulmonary Medicine, Kasturba Medical College and Hospital, Manipal University, Manipal, Karnataka, India

Correspondence Address:
Mohan Babu V Amberkar
Department of Pharmacology, Kasturba Medical College, Manipal University, Manipal, Karnataka
India

A 53-year-old woman visited her physician complaining of acute breathlessness and productive cough. Her medications included budesonide and formoterol for asthma, fixed-dose combination aspirin 150 mg + clopidogrel 75 mg + atorvastatin 20 mg for ischemic heart disease. History revealed that she had allergic rhinitis and was hypersensitive to penicillins. The patient was prescribed acebrophylline (ABP). Six hours after ABP therapy she presented with generalized urticarial lesions, swelling of hands, feet, lips and face, suggestive of angioedema. ABP was stopped immediately, and the patient was treated symptomatically. This case was categorized as probable as per standard causality assessment scale.


How to cite this article:
Kuriachan S, Amberkar MV, Mohan MK, Shahul HA, Kishore MK. Acebrophylline-induced angioedema.Indian J Pharmacol 2015;47:219-220


How to cite this URL:
Kuriachan S, Amberkar MV, Mohan MK, Shahul HA, Kishore MK. Acebrophylline-induced angioedema. Indian J Pharmacol [serial online] 2015 [cited 2021 Feb 25 ];47:219-220
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2015;volume=47;issue=2;spage=219;epage=220;aulast=Kuriachan;type=0